MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, there is a break in the distal part of the universa soft ureteral stent set.Additional information provided on 05apr2019 further explained that during the procedure, before introducing into the patient, the doctor saw that the dispositive wasn¿t normal, because the distal part was broken.No unintended part of the device remained inside the patient¿s body.No adverse consequences to the patient have been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Therefore, a device failure analysis could not be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.A review of the device history records for the set and stent component found no non-conformances.A review of complaint history records revealed no additional complaints have been received on the complaint device lot.The device is supplied with the instructions for use (ifu) which includes the following precautions: improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling.The review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A conclusion could not be established.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no additional risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8500976
Report Number1820334-2019-00816
Device Sequence Number2689322
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)210814(10)9094486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number9094486
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR